MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MN60AC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Iritis (1940); Visual Disturbances (2140); Eye Pain (4467)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure,her vision was very dark as if there was a huge shadow in her vision.It was very red and painful.After 4 days the dark area resolved, but her vision was very distorted and has not changed since.Retina specialist said she had a bubble in her retina and needed injections.Patient had 3 months of eye injections that did not improve patient vision.Since her surgery, patient iritis has been flaring up and her pressures have ranged from 27-35 which is being treated with drops and oral medication.Patient believes her bag was damaged and therefor lens is in sulcus.The new surgeon plans to place a new lens either in the sulcus or in the anterior chamber depending on how surgery goes.Additional information was requested and received stating the lens was explanted in secondary procedure and additionally vitrectomy procedure was performed.Her symptoms were still ongoing at the time of report as the vision was still wavy and ongoing glaucoma.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.The reporter was the patient.Consumer states that they had surgery in (b)(6) 2023 and they believe there was a surgical complication that the surgeon is not admitting.Consumer was treated for retinal issues after the surgery.Consumer also stated they have a history of iritis and a family history of glaucoma.Since the surgery, the iritis has been flaring up and pressures have ranged from 27-35 which is being treated with drops and oral medication.Consumer thinks lens was implanted in the sulcus instead of the bag per the second opinion they received.The lens was explanted and replaced with a non-company iol.Patient currently being rerated for a retina issue that is ongoing as well as the glaucoma.File will be reopened if new information is received.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19582480
Report Number1119421-2024-01185
Device Sequence Number11645207
Product Code HQL
UDI-Device Identifier00380655095140
UDI-Public(01)00380655095140(17)250114(11)200116(10)15004517(21)15004517022
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model NumberMN60AC
Device Catalogue NumberMN60AC.215
Device Lot Number15004517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date09/24/2024
Date Device Manufactured01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRIMONIDINE TID.; DIAMOX 250MG.; DUREZOL TID.; LI61AO 20.5D.
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale